How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42857
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I was prescribed Promethazine -DM from my MD. I took it and

Customer Question

I was prescribed Promethazine -DM from my MD. I took it and then begin to have weird muscle reactions and my wife said I started to have seizure like activity. We then went to the emergency room. While there I was admitted I suffer from CHF and COPD I am also a diabetic and have high blood pressure. So after being admitted I was sent to my room where the Dr. told my wife that they do not have cough syrup in place for me as of yet first let me say my wife has bought all my meds and showed them to insure they knew what I was taken) told my wife it was ok to administer another dose to me in the meantime of the promethazine. I soon after went into cardiac arrest. My question is how can I confirm this is the culprit? Cause I know that is what tipped me over the deep end. .
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. David replied 10 months ago.

This is Dr. David

promethazine is Phenergan which is a first generation antihistamine

some people can have severe allergies to it

you can see an allergy and immunology doctor about it and get a skin test for promethazine to see if you have allergic.

some patients can have severe reactions such as seizures, stop breathing, bone marrow failure from it.

some doctors may not even want to test you for allergies because you could have another heart attack or severe reaction even if you have simple skin testing.

this should be put on your ALLERGY part of your medical chart so that no doctors will give you this medication in the future

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com